MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION
Catalog Number C-TQTSY-2000
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol_(b)(4), compliant/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.(b)(4).
 
Event or Problem Description
While inserting the chest tube in a perpendicular direction into the 4th intercostal rib space glancing slightly off the superior border of the rib.The wire passed through the needle with slight amount of friction.The user attempted to pull the needle back over the wire.However the needle did not pass.The user withdrew the entire device enact (wire + needle) from the patient.The user then had to choose an alternate entry point "double-stick".The new chest tube went in without further complication.

Brand Name
THAL-QUICK CHEST TUBE TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6784996
Report Number1820334-2017-02411
Device Sequence Number1247066
Product Code GBX
UDI-Device Identifier00827002054639
UDI-Public(01)00827002054639(17)171001(10)5692355
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC-TQTSY-2000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;